Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 103, NWS Duluth, MN

July 4, 2012Aitkin County, Cass County, Itasca County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 4, 2012, 5:52 PM CDT for Aitkin County, Cass County, Itasca County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 5:52 PM CDT (22:52 UTC)
Expired
Jul 4, 2012, 6:30 PM CDT
In force
38 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Aitkin County, MN, Cass County, MN, Itasca County, MN

The radar

The Duluth radar (KDLH), 115 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:05 PM CDTHAIL 0.54 Ene Brevik, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 10.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-490 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WUUS53 KDLH 042252
SVRDLH
MNC001-021-061-042330-
/O.NEW.KDLH.SV.W.0103.120704T2252Z-120704T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
552 PM CDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHEASTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  SOUTHERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 630 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR BOY RIVER...OR 28 MILES WEST OF GRAND RAPIDS...AND
  MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUD LAKE AND BALL CLUB AROUND 600 PM.
  DAYS HIGH LANDING AROUND 605 PM.
  ZEMPLE AND DEER RIVER AROUND 610 PM.
  COHASSET AND BASS LAKE AROUND 615 PM.
  POKEGAMA DAM AROUND 620 PM.
  COLERAINE...PRAIRIE LAKE...GRAND RAPIDS AND LA PRAIRIE AROUND 625  
  PM.
  BOVEY...TACONITE AND MARBLE AROUND 630 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4751 9312 4691 9311 4694 9431 4743 9432
TIME...MOT...LOC 2251Z 263DEG 43KT 4723 9408
WIND...HAIL 70MPH 1.50IN

$$

HLUCHAN
1 follow-up statement
399 
WWUS53 KDLH 042316
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
616 PM CDT WED JUL 4 2012

MNC001-021-061-042330-
/O.CON.KDLH.SV.W.0103.000000T0000Z-120704T2330Z/
CASS MN-AITKIN MN-ITASCA MN-
616 PM CDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ITASCA...NORTHERN AITKIN AND NORTHEASTERN CASS COUNTIES UNTIL 630 PM
CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
DAYS HIGH LANDING...OR 12 MILES WEST OF GRAND RAPIDS...MOVING EAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POKEGAMA DAM...PRAIRIE LAKE...GRAND RAPIDS AND LA PRAIRIE AROUND   
  625 PM.
  COLERAINE AND BOVEY AROUND 630 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4699 9427 4723 9412 4743 9415 4751 9312
      4691 9311
TIME...MOT...LOC 2316Z 263DEG 41KT 4726 9372
WIND...HAIL 70MPH 1.00IN

$$

HLUCHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:09 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 4, 3:09 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
309 PM CDT WED JUL 4 2012

.SHORT TERM...UNSTABLE ATMOSPHERE THIS AFTN WITH SEVERE
THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE ALONG FAVORED 85H
THETAE AXIS. THIS PLACES MAJORITY OF ACTIVITY ACROSS NRN MN PART
OF CWA. LARGE HAIL POSSIBLE BUT PRIMARY THREAT APPEARS TO BE WIND
DMG WITH LARGE COLD POOL ESTABLISHED ALREADY. INITIAL BAND OF
CONVECTION IS MOVING THROUGH RANGE...WITH SECONDARY DEVELOPMENT
OCCURRING NEAR COLD FRONT JUST WEST OF MN STATE LINE. WILL DROP
HEAT ADVISORY OVER NWRN MN ZONES FOR 4PM ZFP AS CONVECTION HAS
ELIMINATED REQUIRED CRITERIA.

TONIGHT/TOMORROW...COLD FRONT WILL SWEEP ACROSS CWA WITH DRYING BEHIND
FRONT OVER NR MN PART OF CWA. HIGH PRESSURE WILL BUILD INTO THE
REGION TOMORROW WITH GRADUAL LOWERING OF DEWPOINTS FOR SOME
RELIEF. MAX TEMPS STILL ABOVE CLIMO AS SUNSHINE WORKS IN TANDEM
WITH ANOMALOUS 85H TEMPS. SHOULD HAVE ENOUGH GRADIENT FLOW TO
OFFSET MUCH LAKE BREEZE DEVELOPMENT. THIS WILL ALLOW WARMING DOWN
TO LAKE LVL. ENOUGH HEAT/HUMIDITY TO KEEP HEAT ADVISORY OVER SRN
TIER OF CA.

TOMORROW NIGHT...SFC CYCLOGENESIS OCCURS OVER WRN HI PLAINS WITH
LOW MOVING INTO SRN SODAK BY 12Z FRI. CLOUDS WILL SPREAD INTO CWA
WITH SOME PRECIP EXPECTED AFTER MIDNIGHT OVER SWRN CWA.

LONG TERM...FRIDAY THROUGH TUESDAY...
A SFC LOW WILL MOVE INTO SOUTHERN MN ON FRIDAY WITH A FRONTAL
BOUNDARY BISECTING THE FA. THUNDERSTORMS ARE EXPECTED AS A STRONG
SHORT WAVE FLATTENS THE UPPER LEVEL RIDGE. THE BULK OF THE STORMS
WILL BE N OF THE BAROCLINIC ZONE IN THE COOLER AIR. THE BAROCLINIC
ZONE WILL DRIFT S FRIDAY NIGHT AS THE SHORT WAVE DEPARTS.
THUNDERSTORMS WILL ACCOMPANY THE BAROCLINIC ZONE FRIDAY NIGHT AND
HAVE POPS ALIGNED ACCORDINGLY. THE BAROCLINIC ZONE COMPLETES ITS
EXIT OF THE FA ON SATURDAY AND WILL MAINTAIN POPS ON THE N SIDE OF
THE ZONE ALONG THE SOUTHERN HALF OF THE FA. LINGERED POPS INTO
SATURDAY NIGHT DUE TO POSSIBLE TIMING ISSUES OF THE DEPARTING
SYSTEM. A WEAK SHORT WAVE TROF DROPS THROUGH THE NORTHERN PORTION OF
THE FA SUNDAY IN NW FLOW ALOFT. HAVE SMALL POPS TO ACCOUNT FOR THIS
SHORT WAVE. SUNDAY NIGHT THROUGH TUESDAY FINDS HIGH PRESSURE
SETTLING OVER THE FA.

.AVIATION...18Z TAFS.
MCS MOVING INTO THE NW CORNER OF THE FA ATTM WITH PLENTY OF
LIGHTNING. GUSTY WINDS AND MVFR CIGS IN THE VCNTY OF THE MCS
WHERE GUSTS TO 65 KT ARE POSSIBLE. HAVE LEFT THIS OUT OF THE TAFS
ATTM...BUT WILL REEVALUATE AS THE STORMS APPROACH THE TAF SITES.
OTHERWISE...VFR.

.POINT TEMPS/POPS...
DLH  68  87  63  76 /  50  10  10  70
INL  65  88  60  78 /  60  10  10  20
BRD  70  90  66  76 /  50  10  40  70
HYR  73  94  64  83 /  30  20  10  50
ASX  69  87  64  75 /  30  20  10  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR MNZ033-034-036-038.

     HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ025-035.

WI...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR WIZ006>009.

LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ143>146.

&&

SHORT TERM...CANNON
LONG TERM....GSF
Hazardous weather outlook, Jul 4, 3:23 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
323 PM CDT WED JUL 4 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
323 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE NORTHLAND THIS
FOURTH OF JULY WITH HEAT ADVISORIES IN EFFECT. THE TWIN PORTS AREA
WILL LIKELY SEE A SIGNIFICANT LAKE BREEZE MUCH OF TODAY...AND KEEP
TEMPERATURES IN THE UPPER 70S AND 80S ALONG THE LAKE. CHECK THE LATEST
WEATHER MESSAGE FOR MORE DETAILED INFORMATION.

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE BEACHES IN THE
TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS.

THUNDERSTORMS WILL SPREAD ACROSS THE IRON RANGE AND THE ARROWHEAD
OF MINNESOTA IN THE AFTERNOON. SOME STORMS WILL PRODUCE DAMAGING WINDS
AND HAIL. LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
STORMS.

FLOOD WARNINGS CONTINUE ALONG PARTS OF THE UPPER MISSISSIPPI
RIVER. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE OVER PARTS OF THE
NORTHLAND THURSDAY...WITH HEAT ADVISORIES POSSIBLY CONTINUING FROM
THE BRAINERD LAKES VICINITY TO THE LOWER ST CROIX VALLEY AND
HAYWARD LAKES REGION.

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL CONTINUE THIS AFTERNOON AND
POSSIBLY THIS EVENING.

LSZ121-140>148-051030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
323 PM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY NORTHEAST WINDS WILL CONTINUE AROUND THE HEAD OF WESTERN LAKE
SUPERIOR. THIS WILL CAUSE POTENTIALLY HAZARDOUS CONDITIONS FOR
SMALL CRAFT. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS.

STRONG...POSSIBLY SEVERE...STORMS ARE POSSIBLE OVER THE WESTERN
WATERS OF LAKE SUPERIOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jul 4, 3:46 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
346 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             KABETOGAMA              48.44N 93.03W
07/04/2012  M0.25 INCH       ST. LOUIS          MN   TRAINED SPOTTER

&&

RS
Special weather statement, Jul 4, 3:58 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
358 PM CDT WED JUL 4 2012

MNZ012-019>021-042115-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH
SHORE-SOUTHERN LAKE/NORTH SHORE-
358 PM CDT WED JUL 4 2012

...STRONG LINE OF THUNDERSTORMS MOVING TOWARD THE NORTH SHORE...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ENSIGN LAKE TO
HUDSON LAKE TO SAWBILL LANDING TO WHYTE TO BRIMSON...MOVING EAST AT
45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  WALES BY 405 PM...
  SEA GULL LAKE AND FINLAND BY 410 PM...
  LITTLE MARAIS AND ILLGEN CITY BY 415 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4810 9074 4812 9055 4768 9055 4760 9076
      4747 9099 4709 9152 4728 9229 4753 9185
      4770 9166 4788 9160 4809 9164 4811 9161
      4811 9156 4806 9155 4808 9128 4817 9113
      4817 9076

HLUCHAN
Special weather statement, Jul 4, 4:18 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
418 PM CDT WED JUL 4 2012

MNZ012-019>021-042200-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH
SHORE-SOUTHERN LAKE/NORTH SHORE-
418 PM CDT WED JUL 4 2012

...STRONG LINE OF STORMS APPROACHING NORTH SHORE OF LAKE SUPERIOR...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
LOON LAKE TO BRULE LAKE TO LUTSEN TO 7 MILES SOUTHEAST OF TACONITE
HARBOR TO 5 MILES SOUTHEAST OF SILVER BAY TO 5 MILES EAST OF TWO
HARBORS...MOVING EAST AT 60 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  EAGLE MOUNTAIN BY 425 PM...
  GRAND MARAIS BY 435 PM...
  HOVLAND BY 450 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4795 8958 4798 8962 4794 8964 4783 8994
      4773 9042 4760 9076 4700 9166 4711 9223
      4756 9141 4778 9126 4808 9128 4826 9089
      4824 9082 4810 9074 4814 9058 4811 9054
      4812 9014 4800 8989 4803 8978 4802 8947

HLUCHAN
Local storm report, Jul 4, 4:35 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
435 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             LITTLEFORK              48.40N 93.56W
07/04/2012  M0.50 INCH       KOOCHICHING        MN   TRAINED SPOTTER

0203 PM     TSTM WND DMG     WIRT                    47.73N 93.96W
07/04/2012                   ITASCA             MN   AMATEUR RADIO

            3-4 INCH DIAMETER TREES DOWN

0210 PM     HAIL             TALMOON                 47.60N 93.77W
07/04/2012  M0.75 INCH       ITASCA             MN   AMATEUR RADIO

0245 PM     FUNNEL CLOUD     6 NNE WIRT              47.81N 93.89W
07/04/2012                   ITASCA             MN   TRAINED SPOTTER

            2 FUNNELS REPORTED OVER BIG FORK.

0320 PM     TSTM WND DMG     HILL CITY               46.99N 93.60W
07/04/2012                   AITKIN             MN   AMATEUR RADIO

            8 INCH DIAMETER BRANCHES DOWN.

0346 PM     HAIL             KABETOGAMA              48.44N 93.03W
07/04/2012  M0.25 INCH       ST. LOUIS          MN   TRAINED SPOTTER

&&

RS
Local storm report, Jul 4, 5:11 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
511 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     15 SE ELY               47.75N 91.62W
07/04/2012                   LAKE               MN   PUBLIC

            SEVERAL 1.5 FOOT DIAMETER TREES DOWN

&&

HLUCHAN
Special weather statement, Jul 4, 5:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
535 PM CDT WED JUL 4 2012

MNZ018-025-026-035-042330-
NORTH CASS-NORTH ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
535 PM CDT WED JUL 4 2012

...A POWERFUL THUNDERSTORM IS MOVING TOWARD THE LEECH LAKE AREA...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCHLEY TO 7 MILES
SOUTHWEST OF TEN MILE LAKE...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF AN INCH OF RAINFALL IN A HALF HOUR...

* THUNDERSTORMS WILL BE NEAR...
  HACKENSACK AND BACKUS BY 545 PM...
  WHIPHOLT AND BENA BY 550 PM...
  FEDERAL DAM AND BREVIK BY 555 PM...
  PONTORIA BY 600 PM...
  LONGVILLE AND BOY RIVER BY 605 PM...
  WABEDO AND TOBIQUE BY 615 PM...
  DEER RIVER BY 625 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4740 9468 4741 9467 4742 9444 4748 9442
      4749 9343 4682 9383 4681 9467

EOM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:32 AM CDTSmall Craft AdvisoryDLH18 hr
Jul 4, 12:18 PM CDTSevere Thunderstorm WarningDLHKoochiching42 min
Jul 4, 12:46 PM CDTSpecial Weather StatementDLHLake44 min
Jul 4, 12:56 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching49 min
Jul 4, 1:30 PM CDTSpecial Weather StatementDLHLake45 min
Jul 4, 1:34 PM CDTSpecial Weather StatementDLH41 min
Jul 4, 1:44 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching, Saint Louis46 min
Jul 4, 1:55 PM CDTSpecial Weather StatementDLHSaint Louis20 min
Jul 4, 2:21 PM CDTSpecial Weather StatementDLHLake39 min
Jul 4, 2:31 PM CDTSpecial Marine WarningDLH59 min
Jul 4, 2:32 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching, Saint Louis43 min
Jul 4, 2:48 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis27 min
Jul 4, 3:14 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis46 min
Jul 4, 3:29 PM CDTSpecial Marine WarningDLH46 min
Jul 4, 3:41 PM CDTSpecial Weather StatementDLHCarlton19 min
Jul 4, 3:58 PM CDTSpecial Weather StatementDLHLake17 min
Jul 4, 4:00 PM CDTSpecial Marine WarningDLH90 min
Jul 4, 4:18 PM CDTSpecial Weather StatementDLHCook, Lake42 min
Jul 4, 5:35 PM CDTSpecial Weather StatementDLHCass55 min
Jul 4, 6:04 PM CDTSpecial Weather StatementDLHAitkin56 min
Jul 4, 6:07 PM CDTSpecial Weather StatementDLHSaint Louis53 min
Jul 4, 6:34 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca41 min
Jul 4, 6:38 PM CDTSpecial Weather StatementDLHItasca52 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.